Learn how to use Mayo Clinic Connect
Request an Appointment
LOOKING FOR PATIENTS THAT HAVE LATENT TUBERCULOSIS AND KNOW ABOUT THEIR MEDICINES AND SIDE EFFECTS
Interested in more discussions like this? Go to the Infectious Diseases group.
Welcome back @jewel8888. It's good to hear from you.
You'll notice that I moved your message to this discussion about latent TB in the Infectious Diseases group. I'm so sorry that you are now dealing with this new diagnoses after getting an all-clear on the cavitary lesions.
I encourage you to click VIEW & REPLY in the email notification and read through the past responses that have quite a bit of information from @danielad, @flor and others.
Jewel, what medications did you start and how long will you be on them?
Jump to this post
Thank you so much @colleenyoung your reply was very thoughtful and I appreciate your moving me in the right direction. I hope your doing well yourself ☺
My medications are isonizid 300 mg for 9 months and vitamin b. I will see Dr. Every month with labs.
It has been a while since I've posted. My recent lung report for a cavitary lesion was great news and no need for followup any longer. 30 days later I was slammed with a positive tb gold test and started med.
@llwortman ThAnk you, i do have a great team and the MAC group helped me thru many difficult tests, many questions, and so supportive !!! My best to you and all the members. Julie
Good evening. I have been on the meds for latent tb three weeks. The pain in my calves, back and neuropathy have increased tremendously. The situation for my family has gotten financially strained becAuse my husband and his father are unable to get free testing and their employers will not let them work without being tested. We already have to move at end of next month, without their income I am really concerned how and where I will continue treatment myself. I am venting, and praying.
Hi, I am so sorry about your side effects from the tb meds. You have a number of concerns on your plate right now. Have you checked into your husband & father getting their TB test at your local public health department. One of their missions is controlling communicable diseases. May your prayers be answered. Hugs, Penny
Your reply means the world to me and I have called our health dept. Gosh, she seems alarmed with all my problems , treatment and latent diagnosis. She is getting help and I am waiting on a call back. From having the cAviTary lesion diagnosis two yrs ago, a negative tb gold test now a positive one I am really confused. The spine pain has gotten worse so I am wondering if that is from tb. You are sweet to reply, i dont see anyone else here in my situation so thsnnk you for reaching out. Hugs
Dear Jewel, I assume this is your name. I am so glad the health department is trying to help you! May this give you the support you need in this area of TB. I know it is hard but try to stay strong. Blessings, penny
Hi Penny, Julie is real name. Their nurse called and recommended I call the specialist at MUSC, and now waiting on them to figure all this out. Fortunately my family is safe and I can't spread it so them being tested is unnecessary. Best wishes to you as well, I'm off to rest after long day.
My wife was diagnosed with latent TB and prescribed a daily treatment of rifampin 300mg, pyrazinamide 500mg, isoniazid 300mg, and ethambutol 400mg. She had no significant negative side effects for the first few weeks taking the medication. Recently she had an episode of constant vomiting where she could not even drink water without vomiting. We’re not sure if the vomiting was a medication side effect but during my research when she was sick I noted to her that apparently pyrazinamide is not recommended for the treatment of latent tb, and since then she’s been skipping that medication. Her vomiting stopped (whether or not it was due to pyrazinamide is unknown) and she claims her doctor suggested the pyrazinamide was optional (which I will confirm soon) but I’m wondering if she’s forgoing better treatment by dropping this medication. Thanks for any advice.
About a month ago, while getting my testing complete to begin Nursing Clinicals, my TB titer cane back positive for latent TB. I was immediately called in for an xray, which came back clear, but was told i needed a 3moth course of meds! 9 pills(3of one, and 6 of another) once weekly. I was told side effects would be slim to none.
Well thats a gross understatement. I have been severly fatigued, emotional, nauseated, and have had no appetite which has caused weightloss. Is this normal? Not only this but my anxiety and panic attacks have been at an all time high!
And not only do i have latent, but my 14 yr old daughter does too! Shes on her secomd week of tge nine pill regimine, and seems good so far.
I was told by my primary care to stop my course with 6 weeks left and they set me up with an appt with an infectious disease specialist. Im sick amd discouraged. Any advice for a Poor Honey B ?
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In